Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

155 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes a black spot on the tongue?

Answered by
Dr.
Dr. Priyanka Aggarwal

ENT Specialist

Practicing since :2008

Answered : 1392 Questions

default
Posted on Wed, 22 Mar 2017 in Ear, Nose and Throat Problems
Question: I noticed a single black spot this morning on my tongue which was not there last when I brushed my teeth. I took carafarte liquid last night . What could be the cause
doctor
Answered by Dr. Priyanka Aggarwal 17 minutes later
Brief Answer:
Tongue lesion

Detailed Answer:
Hi
Welcome to HealthcareMagic and thanks for putting up the query
Black spot on tongue can be a sign of vitamin deficiency. It is not related to sucralfate ingestion.
Please send me the pictures of your lesions so that I can suggest you better. As the lesion is asymptomatic and you have noticed it recently, my advise is don't do anything and observe for next few days. If there is any development of symptoms or any increase in size or number than it must be examined.
Take a multivitamin supplement. Avoid smoking or any tobacco usage.
Take care
Thanks and regards
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Priyanka Aggarwal 2 hours later
Report Attached
doctor
Answered by Dr. Priyanka Aggarwal 7 hours later
Brief Answer:
Tongue lesion

Detailed Answer:
Hi
I have seen your picture
If there is any jagged tooth on that side please visit a dentist and get it treated.
Apply candid mouth paint 3 to 4 times a day
Take tablet vitamin c once daily
hexidine mouth wash
Nothing else is required at the moment.
Any further questions or doubts are always welcome
Thanks and regards
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  

Recent questions on  Vitamin deficiency

doctor1 MD

Some time ago I was diagnosed with Granuloma Annulare,prescribed some cream which did not help at all. I am getting more spots mainly on my right leg (ankle,knee and calf). They don t hurt, itch or anything like that. I am just concern that this is a symptom of some other underlying problem....white blood cells...Vitamin deficiency etc! Apart from that they are not a good look and worry that they are actually spreading. I read all that is written about the condition. Have you got any suggestion or test I should be having? Thank you.

doctor1 MD

Hi. Yesterday, my GP diagnosed me with celiac disease. My few symptoms seem to stem from vitamin deficiencies and anaemia through malabsorption i.e memory loss, numb tongue, pallor etc. Both my sister and father also have celiac disease, so I am no stranger to the hard-ships of a gluten-free diet. As a student, I have made an informed decision not to follow this treatment plan, with the knowledge that I would be increasing my risk of cancer, because I feel it would be impossible to fit around my lifestyle. I will be seeing my GP again next week for my follow-up appointment, and am planning to ask for a prescription for strong multivitamins, treatment for my anaemia, and digestive enzymes. In your opinion, how effective will this treatment plan be? Is my GP likely to agree to this? Thanks.

doctor1 MD

i am a thirty year old female recently i have been noticing a lot of hair loss, handfuls, especially when i shower, i startedd taking b vitamins over the counter and it hasn't really helped. my boyfriend started getting worried and he thinks it might be connected to some mood swings i've been having and thinks i have a vitamin deficiency. also he thinks i should mention that i've been having heartburn and yellow fatty stools and a history of pancreatic cancer in my family. i think he's overreacting but i've lost three members to cancer in the last five years so here i am... asking. what's up, Doc?

doctor1 MD

getting pain in some parts of chest in random time

doctor1 MD

Hi. I went on a cruise from Nov 27 to Dec 2 to Lebadee Haiti and Falmouth Jamaica. Since I got back I haven’t been feeling well. I have aches all over, tired, I feel feverish, and the strangest is a burning sensation in my left leg. It started in...

doctor1 MD

Wife says her tongue is numb. Strange.

doctor1 MD

have very dry skin, dry scalp and nails just peel and break. do you think i have some vitamin deficiency? when my skin dries on the palms of my hand, i also get small cuts because of itching. I use hand cream with coconut base but does not help much.